Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 237, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 6, 2004, 12:24 AM EST for Dubois County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 12:24 AM EST (05:24 UTC)
- Expired
- Jul 6, 2004, 1:15 AM EST
- In force
- 51 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Dubois County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 060524
SVRLMK
INC037-060615-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1224 AM EST TUE JUL 6 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUBOIS COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 115 AM EST
* AT 1221 AM EST(1221 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF JASPER TO 16
MILES SOUTHWEST OF JASPER...OR ALONG A LINE EXTENDING FROM 38 MILES
SOUTHEAST OF LAWRENCEVILLE TO 40 MILES EAST OF MOUNT CARMEL...AND
MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JASPER BY 1230 AM EST
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3851 8707 3821 8707 3821 8685 3826 8670
3852 8670
$$
SCHOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:53 PM EST, 9 hours 31 minutes earlier.
Area forecast discussion, Jul 5, 2:53 PM EST, 9 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 353 PM EDT MON JUL 5 2004 ***AFTERNOON PRODUCTS WILL BE DELAYED DUE TO ONGOING SEVERE WEATHER*** .SHORT RANGE (DAYS 0-3)... WATCHING CONVECTIVE CLUSTER TO OUR W OVER SRN IL, MAKING ESEWD PROGRESS ALONG GRADIENT IN PW FIELDS/ERN PERIPHERY OF 700MB RIDGE AXIS. THIS AREA OF TSRA WILL EITHER DIRECTLY IMPACT THE WRN PARTS OF LMK FA, OR AT THE VERY LEAST LAY OUT SOME OUTFLOW BDYS IN THE VICINITY, SO SCT TSRA CANNOT BE RULED OUT ANYWHERE THROUGH THE EVE HOURS. WIND FIELDS ARE MODEST, ABOUT THE SAME AS YESTERDAY, PER KLVX VWP, SO ANY STORMS HAVE POTL TO ORGANIZE INTO LINEAR SEGMENTS WITH WIND DAMAGE THE PRIMARY THREAT AT THIS POINT. MAIN SFC FRONTAL BDY LOOKS TO GET KICKED NWD OVERNIGHT, IN RESPONSE TO DEEPENING MID-LEVEL TROFINESS OVER CEN PLAINS, WHICH SHOULD REFOCUS BEST CONVECTIVE CHCS N OF THE FA, OVER IN/OH. THIS PICTURE CONTINUES TUE, AND FOR THE MOST PART WITH LACK OF ANY DISCERNIBLE FOCUSING, MOST OF THE DAY SHOULD BE DRY, SAVE SOME ISO CELLS THAT MAY DEVELOP IN MOIST AND UNSTABLE WARM SECTOR AIRMASS. TRENDS IN MODEL SOLNS HAVE BEEN FOR FASTER COLD FRONTAL PASSAGE SOMETIME TUE NIGHT, AND THIS IS SEEN IN 9Z SREF ENSEMBLE DATA. OVERALL WILL MAINTAIN GOOD CHC POPS FOR TUE NIGHT INTO WED. AS PARENT 500MB WAVE PASSES EWD THU, CHCS FOR PCPN SHOULD MINIMIZE AS SUMMERTIME RIDGING BUILDS INTO THE FA. XXV .LONG RANGE (DAYS 4-7)... EXTENDED MODELS ARE IN GOOD AGREEMENT IN THE EXTENDED PERIOD AS UPPER LEVEL MASS FIELDS TRANSITION FROM AN AMPLIFIED PATTERN TO A MORE ZONAL PATTERN AS SIGNIFICANT RIDGING BUILDS ACROSS THE CENTRAL CONUS. AT THE SFC...HIGH PRESSURE WILL BUILD INTO THE AREA ON FRIDAY AND SATURDAY. THIS COMBINED WITH RIDGING ALOFT WILL KEEP THE AREA DRY WITH TEMPERATURES SLIGHTLY ABOVE NORMAL. BY SUNDAY..WEAK H5 WAVE WILL ROUND THE TOP OF THE RIDGE AND SLIDE SOUTHEAST. THIS MAY COME FAR ENOUGH SOUTH TO SPREAD SOME ISOLATED TO SCATTERED CONVECTION ACROSS THE REGION SUNDAY AFTERNOON AND AGAIN ON MONDAY AFTERNOON. AS FOR TEMPERATURES...ENSEMBLES CONTINUE TO SHOW VERY LITTLE SPREAD AND A BLEND OF OP MEX AND HPC GUIDANCE WILL BE USED. -JARVIS && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jul 5, 5:03 PM EST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 603 PM EDT MON JUL 5 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-061100- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 603 PM EDT (503 PM CDT) MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. AN AREA OF LOW PRESSURE WILL TRACK INTO THE GREAT LAKES TONIGHT. A COLD FRONT ASSOCIATED WITH THIS LOW IS FORECAST TO MOVE INTO THE KENTUCKY OVERNIGHT. A FEW SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE OVERNIGHT HOURS. THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN DURING THE AFTERNOON AND EVENING HOURS ON TUESDAY...AS THE FRONTAL BOUNDARY REMAINS IN THE VICINITY OF THE KENTUCKY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. JARVIS
In the hours before
Local storm report, Jul 5, 6:48 PM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
748 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG SPRINGFIELD 37.69N 85.22W
07/05/2004 WASHINGTON KY LAW ENFORCEMENT
A TREE AND SOME LARGE LIMBS WERE DOWNED.
&&
MRCLocal storm report, Jul 5, 7:41 PM EST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
841 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG FRANKLIN 36.73N 86.57W
07/05/2004 SIMPSON KY LAW ENFORCEMENT
TREES AND POWER LINES WERE DOWNED COUNTYWIDE.
&&
MRCLocal storm report, Jul 5, 7:43 PM EST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
843 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG SCOTTSVILLE 36.75N 86.20W
07/05/2004 ALLEN KY LAW ENFORCEMENT
TREES AND POWER LINES WERE DOWNED COUNTYWIDE.
&&
MRCLocal storm report, Jul 5, 7:45 PM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
845 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG HARRODSBURG 37.77N 84.85W
07/05/2004 MERCER KY LAW ENFORCEMENT
A TREE WAS DOWN OVER A COUNTY ROAD. LARGE LIMBS WERE
DOWNED.
&&
MRCLocal storm report, Jul 5, 8:26 PM EST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST BOWLING GREEN 36.97N 86.44W
07/05/2004 79 MPH WARREN KY TRAINED SPOTTER
WIND GUST AT THE ENVIRONMENTAL SCIENCE BUILDING AT
WESTERN KENTUCKY UNIVERSITY. SOME WEATHER INSTRUMENTS ON
THE ROOF OF THE BUILDING WERE DAMAGED.
&&
MRCSpecial weather statement, Jul 6, 12:08 AM EST, 16 minutes before
INZ076-077-083-084-089-090-KYZ023>025-060630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1208 AM EST TUE JUL 6 2004 A LINE OF STRONG THUNDERSTORMS FROM ROUGHLY 23 MILES EAST OF LAWRENCEVILLE...ILLINOIS TO AROUND 30 MILES WEST OF HENDERSON...KENTUCKY...IS MOVING EAST AT 40 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING HEAVY RAIN WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 45 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. THESE STORMS WILL BE NEAR...JASPER AROUND 1235 AM EST...HAWESVILLE...PAOLI...AND CANNELTON AROUND 105 AM EST...AND ENGLISH AROUND 110 AM EST. SCHOTT
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:44 AM EST | Severe Thunderstorm Warning | LMK | Crawford, Perry | 46 min |
| Jul 6, 12:59 AM EST | Severe Thunderstorm Warning | LMK | Orange | 46 min |
| Jul 6, 2:28 PM EST | Severe Thunderstorm Warning | LMK | Perry | 37 min |
| Jul 6, 2:55 PM EST | Severe Thunderstorm Warning | LMK | Dubois | 35 min |
| Jul 6, 2:58 PM EST | Severe Thunderstorm Warning | LMK | Crawford | 47 min |
| Jul 6, 3:08 PM EST | Severe Thunderstorm Warning | LMK | Orange | 37 min |
| Jul 6, 3:16 PM EST | Severe Thunderstorm Warning | LMK | Harrison | 44 min |
| Jul 6, 3:42 PM EST | Severe Thunderstorm Warning | LMK | Floyd | 33 min |
| Jul 6, 3:44 PM EST | Severe Thunderstorm Warning | LMK | Washington | 46 min |
| Jul 6, 4:00 PM EST | Severe Thunderstorm Warning | LMK | Clark | 45 min |
| Jul 6, 5:13 PM EST | Severe Thunderstorm Warning | LMK | Dubois | 42 min |
| Jul 6, 5:47 PM EST | Severe Thunderstorm Warning | LMK | Orange | 43 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.